Ohio, 2015

Cold in Ohio, February 14 to 15, 2015

February 14 to 15, 2015 · NWS RLX · 9 events in 9 counties and zones

Another arctic front swept through during the early afternoon of the 14th. Temperatures dropped from the low and mid 30s into the teens in a few hours.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

Another arctic front swept through during the early afternoon of the 14th. Temperatures dropped from the low and mid 30s into the teens in a few hours. In the wake of the front, wind gusts of 35 to 45 mph were common into the night. A burst of snow occurred along the front. Accumulations were mostly an inch or less.

Temperatures dropped into the zero to 5 above range by dawn on the 15th. For example, both New Lexington and Newport observed zero degrees.

Early on the 15th, wind chill readings of minus 10 to minus 15 were common.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Feb 14, 2:43 PM EST, 5 hours 17 minutes earlier.

Area forecast discussion, Feb 14, 2:43 PM EST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
243 PM EST SAT FEB 14 2015

.SYNOPSIS...
DANGEROUSLY LOW WIND CHILLS LATE TONIGHT/SUNDAY. HIGH PRESSURE
LATE SUNDAY. COLD WITH SNOW SHOWERS AT TIMES FOR WORK WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
ARCTIC FRONT CHARGES THRU THIS AFTN WITH STRONG GUSTY WINDS AND
BLINDING SNOW SQUALLS...

EXPECT 40 KTS OR BETTER IN GUSTS WITH PASSAGE OF ARCTIC FRONT THIS
AFTERNOON. A 50 KT H85 JET IN THE BELLY OF THE UPPER TROF WILL
ROTATE THRU...COINCIDING WITH FROPA THIS AFTERNOON. BTV SN SQ
PARAMETER GRAPHICALLY SHOWS INSTABILITY AND LAPSE RATE CONCERNS AS
WELL...ACTING ON DRY LOW LEVELS AND THE LLJ. THESE ALONG WITH GOOD
CROSS ISALLOBARIC FLOW SPELLS VERY EFFICIENT MIXING OF THE JET. THIS
LOOKS TO CONFINED TO ALONG AND AN HR OR TWO BEHIND THE FRONT.
DESPITE STRONG CAA TO FOLLOW...THE H85 WINDS BEGIN TO SLACKEN.
FYI...THERE WILL BE STRONG GUSTY WINDS FOR AREAS NOT IN THE WIND
ADVISORY...BUT THIS WAS HANDLED EARLIER IN THE WINTER WX ADVISORY
HEADLINE. HAVE HANDLED SQUALLS WITH STRONGLY WORDED SPS.

EXPECT SHSN TO DIMINISH QUICKLY THIS EVENING OUTSIDE OF THE
MOUNTAINS AS ARCTIC AIRMASS RUSHES IN. THERE COULD BE A FEW
STREAMERS OFF MICHIGAN AFFECTING THE AREA...BUT OVERALL...AREA
TRANSITIONS FROM SNOW ISSUES TO WIND CHILL ISSUES AMID CRASHING
TEMPS. HEADLINES CURRENTLY OUT LOOK GOOD TO ROLL. DANGEROUS WIND
CHILLS TONIGHT...ESPECIALLY IN N MOUNTAINS WHERE -30 TO -40 IS
POSSIBLE DOWN TO -50 AT SNOWSHOE BY SUNDAY MORNING. WENT COLDER THAN
MOS GUIDANCE TONIGHT AND TOMORROW...RESULTING IN LITTLE TO NO CHANGE
TO PREVIOUS FORECAST.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
GUIDANCE NUMBERS ARE VERY COLD SUNDAY NIGHT...RIVALING THE
TEMPERATURES TONIGHT...AND EVEN LOWER IN SOME CASES. IT IS ALMOST
TRYING TO GIVE A SIGNAL OF RADIATIONAL COOLING...BUT HAVE INCREASING
CLOUDS IN THE FORECAST THANKS TO THE BAROCLINIC ZONE DEVELOPING TO
THE SOUTH. CLOUDS WILL HIGH LEVEL IN NATURE AND THE AIRMASS WILL
HAVE HAD A BIT OF MODERATION SUNDAY THANKS TO SOME INSOLATION...AND
WHILE NOT WARM ADVECTING FROM A WIND STANDPOINT...LOW LEVEL
TEMPERATURES WILL BE RISING. AS A RESULT...GOING ABOVE GUIDANCE A
LITTLE BIT SUNDAY NIGHT...ESPECIALLY OVER THE SOUTHERN CWA.

MODEL SPREAD INDICATING DIFFICULTIES ARE PRESENT WITH THE
AFOREMENTIONED LOW PRESSURE SYSTEM OVER THE DEEP SOUTH AND A COLD
FRONT DROPPING IN OUT OF THE GREAT LAKES BY 00Z WEDNESDAY. LONG
RANGE MODELS TAKE THE SOUTHERN SYSTEM OFF THE CAROLINA COAST WITH
MINIMAL EFFECTS BUT POSSIBLE LATE PHASING WITH A ANOTHER COLD FRONT
ROTATING IN FROM THE HUDSON BAY VORTEX. JUST NOT ENOUGH TO GO ON
RIGHT NOW THAT WILL GIVE BETTER THAN CHANCE POPS ACROSS THE CWA AND
WILL CHOOSE TO LET THE MODELS BETTER SETTLE IN ON A SOLUTION RATHER
THAN FLIP FLOP THE FORECAST.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
DUE TO CONSIDERABLE DIFFERENCES BETWEEN THE OPERATIONAL
MODELS...USED A BLEND OF THE GEFS/ECMWF/AND NAEFS ENSEMBLE MEANS FOR
THE FORECAST. BIG QUESTION FOR TUESDAY NIGHT IS WHETHER A SOUTHERN
SYSTEM GRAZES THE REGION...OR STAYS TOO FAR SOUTH. WILL CONTINUE
WITH CHANCE POPS DUE TO UNCERTAINTY. THE ARCTIC AIRMASS THEN POURS
INTO THE AREA WEDNESDAY INTO THURSDAY...PROVIDING FOR UPSLOPE SNOW.
YET ANOTHER SYSTEM WOULD ARRIVE FRIDAY NIGHT INTO SATURDAY.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
ARCTIC FRONT BLOWS THRU THIS AFTERNOON WITH GUSTS TO 40 KTS AND SNOW
SQUALLS REDUCING VSBY BLO 1/4SM. HAVE SOME TEMPOS CODED UP IN
TERMINALS TO HANDLE THIS...WITH LINGERING MVFR/IFR A FEW HRS BEHIND
THE FRONT. ARCTIC AIRMASS RUSHES IN TONIGHT WHICH SHOULD ALLOW FOR
SCT TO BKN MVFR OR LOW END VFR. HELD MVFR/IFR SHSN IN BKW AND
ESPECIALLY EKN MUCH OF THIS EVENING. WINDS WILL ONLY GRADUALLY
DIMINISH OVERNIGHT.

PRESSURE GRADIENT RELAXES SOME ON SUNDAY BUT STILL SEEING GUSTS TO
20 KTS. SCT TO PERHAPS BKN STRATOCU N MOUNTAINS...OTHERWISE VFR.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF FRONT AND ASSOCIATED CATEGORY
CHANGES MAY VARY BY 1-2 HOURS.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EST 1HRLY       15   16   17   18   19   20   21   22   23   00   01   02
CRW CONSISTENCY  M    M    M    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  L    M    L    M    H    H    H    H    H    H    H    H
EKN CONSISTENCY  M    M    M    H    H    H    H    M    M    M    M    M
PKB CONSISTENCY  M    H    M    M    H    H    H    H    H    H    H    H
CKB CONSISTENCY  L    M    H    H    H    H    H    H    H    H    H    H

AFTER 18Z SUNDAY...
IFR POSSIBLE AGAIN ON TUESDAY AND TUESDAY NIGHT IN SNOW. IFR
POSSIBLE AT TIMES IN SNOW WEDNESDAY INTO THURSDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR WVZ005>011-
     013>020-024>026-029-033.
     WIND CHILL ADVISORY FROM 11 PM THIS EVENING TO 1 PM EST SUNDAY
     FOR WVZ005>010-013>019-024>030-033-034.
     WINTER WEATHER ADVISORY UNTIL 1 AM EST SUNDAY FOR WVZ027-028-
     030>032-034>036-040.
     WIND CHILL WARNING FROM 11 PM THIS EVENING TO 4 PM EST SUNDAY
     FOR WVZ011-020-031-032-035>040-046-047.
     WINTER WEATHER ADVISORY UNTIL 5 AM EST SUNDAY FOR WVZ037>039-
     046-047.
OH...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR OHZ066-067-075-
     076-083>087.
     WIND CHILL ADVISORY FROM 11 PM THIS EVENING TO 1 PM EST SUNDAY
     FOR OHZ075-083>087.
     WIND CHILL WARNING FROM 11 PM THIS EVENING TO 4 PM EST SUNDAY
     FOR OHZ066-067-076.
KY...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR KYZ101>103-105.
     WIND CHILL ADVISORY FROM 11 PM THIS EVENING TO 1 PM EST SUNDAY
     FOR KYZ101>103-105.
VA...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR VAZ003-004.
     WIND CHILL ADVISORY FROM 11 PM THIS EVENING TO 1 PM EST SUNDAY
     FOR VAZ003-004.

&&

SYNOPSIS...RPY/30/26
NEAR TERM...30
SHORT TERM...26
LONG TERM...RPY
AVIATION...30
Hazardous weather outlook, Feb 14, 2:53 PM EST, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
253 PM EST SAT FEB 14 2015

KYZ101>103-105-OHZ075-083>087-VAZ003-004-WVZ005>010-013>019-024>026-
029-033-152000-
GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-JACKSON OH-VINTON-MEIGS-
GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-
WOOD-PLEASANTS-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
MINGO-LOGAN-BOONE-GILMER-MCDOWELL-
253 PM EST SAT FEB 14 2015

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 1 PM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

WIND CHILL ADVISORIES MAY ONCE AGAIN BE NEEDED LATE WEDNESDAY INTO
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ039-152000-
UPSHUR-
253 PM EST SAT FEB 14 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM EST SUNDAY...
...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND CHILL WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

WIND CHILL HEADLINES MAY ONCE AGAIN BE NEEDED LATE WEDNESDAY INTO
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ027-028-030-034-152000-
CLAY-BRAXTON-LEWIS-WYOMING-
253 PM EST SAT FEB 14 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 1 PM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

WIND CHILL ADVISORIES MAY ONCE AGAIN BE NEEDED LATE WEDNESDAY INTO
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ031-032-040-152000-
HARRISON-TAYLOR-BARBOUR-
253 PM EST SAT FEB 14 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY...
...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND CHILL WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 WIND CHILL WARNING.

WIND CHILL HEADLINES MAY ONCE AGAIN BE NEEDED LATE WEDNESDAY INTO
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ066-067-076-WVZ011-020-152000-
PERRY-MORGAN-WASHINGTON-TYLER-DODDRIDGE-
253 PM EST SAT FEB 14 2015

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   WIND CHILL WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

WIND CHILL HEADLINES MAY ONCE AGAIN BE NEEDED LATE WEDNESDAY INTO
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ035-036-152000-
RALEIGH-FAYETTE-
253 PM EST SAT FEB 14 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY...
...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND CHILL WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

WIND CHILL HEADLINES MAY ONCE AGAIN BE NEEDED LATE WEDNESDAY INTO
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ037-038-046-047-152000-
NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
253 PM EST SAT FEB 14 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM EST SUNDAY...
...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND CHILL WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

WIND CHILL HEADLINES MAY ONCE AGAIN BE NEEDED LATE WEDNESDAY INTO
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Feb 14, 7:15 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
715 PM EST SAT FEB 14 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     SNOW             OAK HILL                37.98N 81.15W
02/14/2015  U5.0 INCH        FAYETTE            WV   BROADCAST MEDIA

&&

WOLFE
Local storm report, Feb 14, 7:30 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
730 PM EST SAT FEB 14 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     SNOW             5 NNW OCEANA            37.75N 81.68W
02/14/2015  E3.0 INCH        WYOMING            WV   TRAINED SPOTTER

&&

WOLFE
Local storm report, Feb 14, 7:40 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
740 PM EST SAT FEB 14 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     SNOW             6 SW MADISON            37.99N 81.87W
02/14/2015  M2.3 INCH        BOONE              WV   TRAINED SPOTTER

            SNOW DURATION 1 HOUR.

&&

WOLFE
Local storm report, Feb 14, 7:42 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
742 PM EST SAT FEB 14 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     SNOW             2 SE STANAFORD          37.79N 81.12W
02/14/2015  M5.5 INCH        RALEIGH            WV   PUBLIC

&&

WOLFE
Local storm report, Feb 14, 7:48 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON WV
748 PM EST SAT FEB 14 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     SNOW             2 SE STANAFORD          37.79N 81.12W
02/14/2015  M5.5 INCH        RALEIGH            WV   PUBLIC

0730 PM     SNOW             5 NNW OCEANA            37.75N 81.68W
02/14/2015  E3.0 INCH        WYOMING            WV   TRAINED SPOTTER

0713 PM     SNOW             BECKLEY                 37.79N 81.19W
02/14/2015  M3.5 INCH        RALEIGH            WV   911 CALL CENTER

0653 PM     SNOW             4 SSW LOUISA            38.06N 82.64W
02/14/2015  E1.3 INCH        LAWRENCE           KY   TRAINED SPOTTER

0641 PM     SNOW             3 SW EAST BANK          38.18N 81.48W
02/14/2015  E2.5 INCH        KANAWHA            WV   TRAINED SPOTTER

0640 PM     SNOW             12 SSW SPENCER          38.64N 81.40W
02/14/2015  E1.5 INCH        ROANE              WV   TRAINED SPOTTER

0637 PM     SNOW             SUTTON                  38.66N 80.71W
02/14/2015  E3.0 INCH        BRAXTON            WV   911 CALL CENTER

0635 PM     SNOW             2 WSW SAINT ALBANS      38.37N 81.85W
02/14/2015  E1.5 INCH        KANAWHA            WV   TRAINED SPOTTER

0634 PM     SNOW             1 S OAK HILL            37.97N 81.15W
02/14/2015  E3.5 INCH        FAYETTE            WV   TRAINED SPOTTER

0632 PM     SNOW             1 ENE WEST HAMLIN       38.29N 82.18W
02/14/2015  E1.5 INCH        LINCOLN            WV   911 CALL CENTER

0630 PM     SNOW             2 NE DANIELS            37.74N 81.09W
02/14/2015  E2.5 INCH        RALEIGH            WV   TRAINED SPOTTER

0628 PM     SNOW             5 WNW JACKSON           39.08N 82.71W
02/14/2015  M0.5 INCH        JACKSON            OH   TRAINED SPOTTER

0625 PM     SNOW             3 SW GALLIPOLIS         38.79N 82.24W
02/14/2015  E1.0 INCH        GALLIA             OH   TRAINED SPOTTER

0625 PM     SNOW             6 SW MADISON            37.99N 81.87W
02/14/2015  M2.3 INCH        BOONE              WV   TRAINED SPOTTER

            SNOW DURATION 1 HOUR.

0621 PM     SNOW             11 SW CLAY              38.33N 81.20W
02/14/2015  M2.9 INCH        CLAY               WV   TRAINED SPOTTER

            SNOW DURATION 3 HOURS.

0614 PM     SNOW             RICHWOOD                38.22N 80.54W
02/14/2015  E6.0 INCH        NICHOLAS           WV   911 CALL CENTER

0614 PM     SNOW             OAK HILL                37.98N 81.15W
02/14/2015  U5.0 INCH        FAYETTE            WV   BROADCAST MEDIA

0610 PM     SNOW             SUMMERSVILLE            38.28N 80.85W
02/14/2015  E2.5 INCH        NICHOLAS           WV   911 CALL CENTER

            3 TO 4" IN HIGHER ELEVATIONS. SNOW DURATION
            4 HOURS.

0608 PM     SNOW             1 W LOGAN               37.85N 82.00W
02/14/2015  E1.0 INCH        LOGAN              WV   911 CALL CENTER

            SNOW DURATION 3 HOURS.

0607 PM     SNOW             4 SSE ATHENS            39.27N 82.06W
02/14/2015  E0.5 INCH        ATHENS             OH   TRAINED SPOTTER

            SNOW DURATION 4 HOURS.

0605 PM     SNOW             4 E PARKERSBURG         39.27N 81.47W
02/14/2015  E1.0 INCH        WOOD               WV   TRAINED SPOTTER

            SNOW DURATION 4 HOURS.

0602 PM     SNOW             2 SSE PARKERSBURG       39.23N 81.53W
02/14/2015  M2.0 INCH        WOOD               WV   TRAINED SPOTTER

            SNOW DURATION 4 HOURS.

0600 PM     SNOW             4 E ROCK CAVE           38.84N 80.27W
02/14/2015  E2.5 INCH        UPSHUR             WV   COCORAHS

            4.6" ON THE GROUND. WIND TO 40 MPH. WHITE
            OUT CONDITIONS SNOW DURATION 3 HOURS 6
            MINUTES.

0556 PM     SNOW             1 W CLINTWOOD           37.15N 82.47W
02/14/2015  M4.0 INCH        DICKENSON          VA   CO-OP OBSERVER

            SNOW DURATION 6 HOURS.

0544 PM     SNOW             2 NNW GLENVILLE         38.97N 80.85W
02/14/2015  M1.5 INCH        GILMER             WV   TRAINED SPOTTER

            SNOW DURATION 3 HOURS.

0451 PM     SNOW             5 SE TORNADO            38.29N 81.79W
02/14/2015  M2.4 INCH        KANAWHA            WV   COCORAHS

            2.5" ON THE GROUND. SNOW DURATION 1 HOUR 30
            MINUTES.

&&

NWS CHARLESTON WV
IRIS SYSTEM
Local storm report, Feb 14, 7:53 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
753 PM EST SAT FEB 14 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     SNOW             ELKINS                  38.93N 79.85W
02/14/2015  M1.8 INCH        RANDOLPH           WV   PUBLIC

            ELKINS SNOW OBSERVER SNOW DURATION 6 HOURS.

&&

WOLFE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 cold/wind chill. Local standard time, as filed.

Cold/Wind Chill, Athens

When
February 14, 8:00 PM EST to February 15, 12:00 PM EST
Where
Athens forecast zone
Reported by
AWOS
Coordinates
39.334, -82.045 (the zone’s center; the record gives no point)

Cold/Wind Chill, Gallia

When
February 14, 8:00 PM EST to February 15, 12:00 PM EST
Where
Gallia forecast zone
Reported by
COOP Observer
Coordinates
38.825, -82.317 (the zone’s center; the record gives no point)

Cold/Wind Chill, Jackson

When
February 14, 8:00 PM EST to February 15, 12:00 PM EST
Where
Jackson forecast zone
Reported by
COOP Observer
Coordinates
39.020, -82.618 (the zone’s center; the record gives no point)

Cold/Wind Chill, Lawrence

When
February 14, 8:00 PM EST to February 15, 12:00 PM EST
Where
Lawrence forecast zone
Reported by
COOP Observer
Coordinates
38.599, -82.537 (the zone’s center; the record gives no point)

Cold/Wind Chill, Meigs

When
February 14, 8:00 PM EST to February 15, 12:00 PM EST
Where
Meigs forecast zone
Reported by
County Official
Coordinates
39.082, -82.023 (the zone’s center; the record gives no point)

Cold/Wind Chill, Morgan

When
February 14, 8:00 PM EST to February 15, 12:00 PM EST
Where
Morgan forecast zone
Reported by
County Official
Coordinates
39.620, -81.853 (the zone’s center; the record gives no point)

Cold/Wind Chill, Perry

When
February 14, 8:00 PM EST to February 15, 12:00 PM EST
Where
Perry forecast zone
Reported by
COOP Observer
Coordinates
39.737, -82.236 (the zone’s center; the record gives no point)

Cold/Wind Chill, Vinton

When
February 14, 8:00 PM EST to February 15, 12:00 PM EST
Where
Vinton forecast zone
Reported by
COOP Observer
Coordinates
39.251, -82.485 (the zone’s center; the record gives no point)

Cold/Wind Chill, Washington

When
February 14, 8:00 PM EST to February 15, 12:00 PM EST
Where
Washington forecast zone
Reported by
COOP Observer
Coordinates
39.455, -81.495 (the zone’s center; the record gives no point)

What these are

Cold/Wind Chill
Cold or wind chill below warning criteria that caused deaths, injuries or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2015Every state in 2015This day in weather historyWarnings in Ohio, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 552065, 552066, 552067, 552068, 552069, 552070, 552071, 552072, 552073.